MAUDE Adverse Event Report: ARTHREX, INC. 2.7MM DRILL BIT, CMP FT, CALIBRATED; BIT, DRILL

ARTHREX, INC. 2.7MM DRILL BIT, CMP FT, CALIBRATED; BIT, DRILL
Model Number 2.7MM DRILL BIT, CMP FT, CALIBRATED
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the ar-8737-43 and ar-8737-35 were being used for a thumb fusion case.The guide wire was in the bone and when drilling, the guide sleeve torqued, pulling the guide wire through the bone fracturing it.Another manufacturer's plate and screw were used to complete the case.

Brand Name
2.7MM DRILL BIT, CMP FT, CALIBRATED
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11259279
Report Number1220246-2021-02529
Device Sequence Number17190589
Product Code HTW
UDI-Device Identifier00888867127135
UDI-Public00888867127135
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.7MM DRILL BIT, CMP FT, CALIBRATED
Device Catalogue NumberAR-8737-35
Device Lot Number021943
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2021
Initial Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;